Alert archive / Minnesota / Small Craft Advisories in 2021

Small Craft Advisory 50, NWS Duluth, MN

August 6, 2021

NWS Duluth, MN issued this small craft advisory at Aug 6, 2021, 4:02 PM CDT. It took effect at Aug 7, 2021, 7:00 AM CDT. It was in force for 27 hr.

The area

The counties it named.

The facts

Issued
Aug 6, 2021, 4:02 PM CDT (21:02 UTC)
In effect from
Aug 7, 2021, 7:00 AM CDT
Expired
Aug 8, 2021, 10:00 AM CDT
In force
27 hr
Issued by
NWS Duluth, MN

The text

As transmitted.

021 
WHUS73 KDLH 062102
MWWDLH

URGENT - MARINE WEATHER MESSAGE
National Weather Service Duluth MN
402 PM CDT Fri Aug 6 2021

LSZ144>147-150-070915-
/O.NEW.KDLH.SC.Y.0050.210807T1700Z-210808T1000Z/
Two Harbors to Duluth MN-Duluth MN to Port Wing WI-
Port Wing to Sand Island WI-Sand Island to Bayfield WI-
Outer Apostle Islands Beyond 5 NM from Mainland-
402 PM CDT Fri Aug 6 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON SATURDAY TO 5 AM CDT
SUNDAY...

* WHAT...East winds 10 to 20 kt with gusts up to 25 kt and waves 
  2 to 5 ft expected.

* WHERE...Two Harbors to Duluth MN, Duluth MN to Port Wing WI, 
  Port Wing to Sand Island WI, Sand Island to Bayfield WI and 
  Outer Apostle Islands Beyond 5 NM from Mainland.

* WHEN...From noon Saturday to 5 AM CDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone operating a smaller vessel should avoid navigating in
hazardous conditions.

&&

$$

LSZ141>143-070915-
/O.NEW.KDLH.SC.Y.0050.210807T1700Z-210808T1500Z/
Grand Marais to Taconite Harbor MN-
Taconite Harbor to Silver Bay Harbor MN-
Silver Bay Harbor to Two Harbors MN-
402 PM CDT Fri Aug 6 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON SATURDAY TO 10 AM CDT
SUNDAY...

* WHAT...East winds 5 to 15 kt with gusts up to 25 kt and waves 
  2 to 5 ft expected.

* WHERE...Grand Marais to Taconite Harbor MN, Taconite Harbor to 
  Silver Bay Harbor MN and Silver Bay Harbor to Two Harbors MN.

* WHEN...From noon Saturday to 10 AM CDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone operating a smaller vessel should avoid navigating in
hazardous conditions.

&&

$$

LSZ148-070915-
/O.NEW.KDLH.SC.Y.0050.210807T2100Z-210808T0500Z/
Oak Point to Saxon Harbor WI-
402 PM CDT Fri Aug 6 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM SATURDAY TO MIDNIGHT
CDT SATURDAY NIGHT...

* WHAT...East winds 5 to 15 kt with gusts up to 20 kt and waves 2
  to 5 ft expected.

* WHERE...Oak Point to Saxon Harbor WI.

* WHEN...From 4 PM Saturday to midnight CDT Saturday night.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone operating a smaller vessel should avoid navigating in
hazardous conditions.

&&

$$

BJH
7 follow-up statements
862 
WHUS73 KDLH 071143
MWWDLH

URGENT - MARINE WEATHER MESSAGE
National Weather Service Duluth MN
643 AM CDT Sat Aug 7 2021

LSZ144-145-072345-
/O.EXT.KDLH.SC.Y.0050.210807T1200Z-210808T1000Z/
Two Harbors to Duluth MN-Duluth MN to Port Wing WI-
643 AM CDT Sat Aug 7 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM CDT SUNDAY...

* WHAT...Northeast winds 15 to 25 kt and waves 3 to 6 ft 
  expected.

* WHERE...Two Harbors to Duluth MN and Duluth MN to Port Wing WI.

* WHEN...Until 5 AM CDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone operating a smaller vessel should avoid navigating in
hazardous conditions.

&&

$$

LSZ146-147-150-072345-
/O.CON.KDLH.SC.Y.0050.210807T1700Z-210808T1000Z/
Port Wing to Sand Island WI-Sand Island to Bayfield WI-
Outer Apostle Islands Beyond 5 NM from Mainland-
643 AM CDT Sat Aug 7 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 5 AM
CDT SUNDAY...

* WHAT...East winds 10 to 20 kt and waves 3 to 6 ft expected.

* WHERE...Port Wing to Sand Island WI, Sand Island to Bayfield 
  WI and Outer Apostle Islands Beyond 5 NM from Mainland.

* WHEN...From noon today to 5 AM CDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone operating a smaller vessel should avoid navigating in
hazardous conditions.

&&

$$

LSZ141>143-072345-
/O.CON.KDLH.SC.Y.0050.210807T1700Z-210808T1500Z/
Grand Marais to Taconite Harbor MN-
Taconite Harbor to Silver Bay Harbor MN-
Silver Bay Harbor to Two Harbors MN-
643 AM CDT Sat Aug 7 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO
10 AM CDT SUNDAY...

* WHAT...East winds 10 to 15 kt and waves 2 to 5 ft expected.

* WHERE...Taconite Harbor to Silver Bay Harbor MN, Silver Bay 
  Harbor to Two Harbors MN and Grand Marais to Taconite Harbor 
  MN.

* WHEN...From noon today to 10 AM CDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone operating a smaller vessel should avoid navigating in
hazardous conditions.

&&

$$

LSZ148-072345-
/O.CON.KDLH.SC.Y.0050.210807T2100Z-210808T0500Z/
Oak Point to Saxon Harbor WI-
643 AM CDT Sat Aug 7 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS
AFTERNOON TO MIDNIGHT CDT TONIGHT...

* WHAT...East winds 10 to 15 kt and waves 2 to 5 ft expected.

* WHERE...Oak Point to Saxon Harbor WI.

* WHEN...From 4 PM this afternoon to midnight CDT tonight.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone operating a smaller vessel should avoid navigating in
hazardous conditions.

&&

$$
917 
WHUS73 KDLH 071459
MWWDLH

URGENT - MARINE WEATHER MESSAGE
National Weather Service Duluth MN
959 AM CDT Sat Aug 7 2021

LSZ146-147-150-080300-
/O.CON.KDLH.SC.Y.0050.210807T1700Z-210808T1000Z/
Port Wing to Sand Island WI-Sand Island to Bayfield WI-
Outer Apostle Islands Beyond 5 NM from Mainland-
959 AM CDT Sat Aug 7 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM CDT SUNDAY...

* WHAT...East winds 10 to 20 kt and waves 3 to 6 ft expected.

* WHERE...Port Wing to Sand Island WI, Sand Island to Bayfield 
  WI and Outer Apostle Islands Beyond 5 NM from Mainland.

* WHEN...Until 5 AM CDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone operating a smaller vessel should avoid navigating in
hazardous conditions.

&&

$$

LSZ141>143-080300-
/O.CON.KDLH.SC.Y.0050.210807T1700Z-210808T1500Z/
Grand Marais to Taconite Harbor MN-
Taconite Harbor to Silver Bay Harbor MN-
Silver Bay Harbor to Two Harbors MN-
959 AM CDT Sat Aug 7 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT
SUNDAY...

* WHAT...East winds 10 to 15 kt and waves 2 to 5 ft expected.

* WHERE...Taconite Harbor to Silver Bay Harbor MN, Silver Bay 
  Harbor to Two Harbors MN and Grand Marais to Taconite Harbor 
  MN.

* WHEN...Until 10 AM CDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone operating a smaller vessel should avoid navigating in
hazardous conditions.

&&

$$

LSZ148-080300-
/O.CON.KDLH.SC.Y.0050.210807T2100Z-210808T0500Z/
Oak Point to Saxon Harbor WI-
959 AM CDT Sat Aug 7 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS
AFTERNOON TO MIDNIGHT CDT TONIGHT...

* WHAT...East winds 10 to 15 kt and waves 2 to 5 ft expected.

* WHERE...Oak Point to Saxon Harbor WI.

* WHEN...From 4 PM this afternoon to midnight CDT tonight.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone operating a smaller vessel should avoid navigating in
hazardous conditions.

&&

$$

LSZ144-145-080300-
/O.CON.KDLH.SC.Y.0050.000000T0000Z-210808T1000Z/
Two Harbors to Duluth MN-Duluth MN to Port Wing WI-
959 AM CDT Sat Aug 7 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM CDT SUNDAY...

* WHAT...Northeast winds 15 to 25 kt and waves 3 to 6 ft.

* WHERE...Two Harbors to Duluth MN and Duluth MN to Port Wing WI.

* WHEN...Until 5 AM CDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone operating a smaller vessel should avoid navigating in
hazardous conditions.

&&

$$

BJH
514 
WHUS73 KDLH 072047
MWWDLH

URGENT - MARINE WEATHER MESSAGE
National Weather Service Duluth MN
347 PM CDT Sat Aug 7 2021

LSZ144>147-150-080900-
/O.CON.KDLH.SC.Y.0050.000000T0000Z-210808T1000Z/
Two Harbors to Duluth MN-Duluth MN to Port Wing WI-
Port Wing to Sand Island WI-Sand Island to Bayfield WI-
Outer Apostle Islands Beyond 5 NM from Mainland-
347 PM CDT Sat Aug 7 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM CDT SUNDAY...

* WHAT...Northeast winds 10 to 20 kt with gusts up to 25 kt and 
  waves 2 to 5 ft.

* WHERE...Port Wing to Sand Island WI, Sand Island to Bayfield 
  WI, Two Harbors to Duluth MN, Duluth MN to Port Wing WI and 
  Outer Apostle Islands Beyond 5 NM from Mainland.

* WHEN...Until 5 AM CDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone operating a smaller vessel should avoid navigating in
hazardous conditions.

&&

$$

LSZ141>143-080900-
/O.CON.KDLH.SC.Y.0050.000000T0000Z-210808T1500Z/
Grand Marais to Taconite Harbor MN-
Taconite Harbor to Silver Bay Harbor MN-
Silver Bay Harbor to Two Harbors MN-
347 PM CDT Sat Aug 7 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT
SUNDAY...

* WHAT...Northeast winds 10 to 20 kt with gusts up to 25 kt and 
  waves 2 to 5 ft.

* WHERE...Taconite Harbor to Silver Bay Harbor MN, Silver Bay 
  Harbor to Two Harbors MN and Grand Marais to Taconite Harbor 
  MN.

* WHEN...Until 10 AM CDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone operating a smaller vessel should avoid navigating in
hazardous conditions.

&&

$$

LSZ148-080500-
/O.CON.KDLH.SC.Y.0050.210807T2100Z-210808T0500Z/
Oak Point to Saxon Harbor WI-
347 PM CDT Sat Aug 7 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT
TONIGHT...

* WHAT...Waves 2 to 5 ft expected.

* WHERE...Oak Point to Saxon Harbor WI.

* WHEN...Until midnight CDT tonight.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone operating a smaller vessel should avoid navigating in
hazardous conditions.

&&

$$

BJH
373 
WHUS73 KDLH 080246
MWWDLH

URGENT - MARINE WEATHER MESSAGE
National Weather Service Duluth MN
946 PM CDT Sat Aug 7 2021

LSZ144>147-150-081000-
/O.CON.KDLH.SC.Y.0050.000000T0000Z-210808T1000Z/
Two Harbors to Duluth MN-Duluth MN to Port Wing WI-
Port Wing to Sand Island WI-Sand Island to Bayfield WI-
Outer Apostle Islands Beyond 5 NM from Mainland-
946 PM CDT Sat Aug 7 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM CDT SUNDAY...

* WHAT...Northeast winds 10 to 20 kt with gusts up to 25 kt and 
  waves 3 to 6 ft.

* WHERE...Port Wing to Sand Island WI, Sand Island to Bayfield 
  WI, Two Harbors to Duluth MN, Duluth MN to Port Wing WI and 
  Outer Apostle Islands Beyond 5 NM from Mainland.

* WHEN...Until 5 AM CDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone operating a smaller vessel should avoid navigating in
hazardous conditions.

&&

$$

LSZ141>143-081500-
/O.CON.KDLH.SC.Y.0050.000000T0000Z-210808T1500Z/
Grand Marais to Taconite Harbor MN-
Taconite Harbor to Silver Bay Harbor MN-
Silver Bay Harbor to Two Harbors MN-
946 PM CDT Sat Aug 7 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT
SUNDAY...

* WHAT...Northeast winds 10 to 20 kt with gusts up to 25 kt and 
  waves 3 to 6 ft.

* WHERE...Taconite Harbor to Silver Bay Harbor MN, Silver Bay 
  Harbor to Two Harbors MN and Grand Marais to Taconite Harbor 
  MN.

* WHEN...Until 10 AM CDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone operating a smaller vessel should avoid navigating in
hazardous conditions.

&&

$$

LSZ148-080500-
/O.CON.KDLH.SC.Y.0050.000000T0000Z-210808T0500Z/
Oak Point to Saxon Harbor WI-
946 PM CDT Sat Aug 7 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT
TONIGHT...

* WHAT...Waves 2 to 4 ft.

* WHERE...Oak Point to Saxon Harbor WI.

* WHEN...Until midnight CDT tonight.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone operating a smaller vessel should avoid navigating in
hazardous conditions.

&&

$$
217 
WHUS73 KDLH 080827
MWWDLH

URGENT - MARINE WEATHER MESSAGE
National Weather Service Duluth MN
327 AM CDT Sun Aug 8 2021

LSZ143>147-150-081200-
/O.EXT.KDLH.SC.Y.0050.000000T0000Z-210808T1200Z/
Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN-
Duluth MN to Port Wing WI-Port Wing to Sand Island WI-
Sand Island to Bayfield WI-
Outer Apostle Islands Beyond 5 NM from Mainland-
327 AM CDT Sun Aug 8 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM CDT THIS
MORNING...

* WHAT...Waves 2 to 4 ft.

* WHERE...Portions of Lake Superior. 

* WHEN...Until 7 AM CDT this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone operating a smaller vessel should avoid navigating in
hazardous conditions.

&&

$$

LSZ141-142-081500-
/O.CON.KDLH.SC.Y.0050.000000T0000Z-210808T1500Z/
Grand Marais to Taconite Harbor MN-
Taconite Harbor to Silver Bay Harbor MN-
327 AM CDT Sun Aug 8 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS
MORNING...

* WHAT...Waves 2 to 4 ft.

* WHERE...Taconite Harbor to Silver Bay Harbor MN and Grand 
  Marais to Taconite Harbor MN.

* WHEN...Until 10 AM CDT this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone operating a smaller vessel should avoid navigating in
hazardous conditions.

&&

$$
044 
WHUS73 KDLH 081218
MWWDLH

URGENT - MARINE WEATHER MESSAGE
National Weather Service Duluth MN
718 AM CDT Sun Aug 8 2021

LSZ143>147-150-081500-
/O.EXP.KDLH.SC.Y.0050.000000T0000Z-210808T1200Z/
/O.NEW.KDLH.SC.Y.0051.210808T1218Z-210808T1500Z/
Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN-
Duluth MN to Port Wing WI-Port Wing to Sand Island WI-
Sand Island to Bayfield WI-
Outer Apostle Islands Beyond 5 NM from Mainland-
718 AM CDT Sun Aug 8 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM CDT THIS MORNING...

* WHAT...Waves 3 to 5 ft.

* WHERE...Portions of Lake Superior. 

* WHEN...Until 10 AM CDT this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone operating a smaller vessel should avoid navigating in
hazardous conditions.

&&

$$

LSZ141-142-081500-
/O.CON.KDLH.SC.Y.0050.000000T0000Z-210808T1500Z/
Grand Marais to Taconite Harbor MN-
Taconite Harbor to Silver Bay Harbor MN-
718 AM CDT Sun Aug 8 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS
MORNING...

* WHAT...Waves 3 to 5 ft.

* WHERE...Taconite Harbor to Silver Bay Harbor MN and Grand 
  Marais to Taconite Harbor MN.

* WHEN...Until 10 AM CDT this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone operating a smaller vessel should avoid navigating in
hazardous conditions.

&&

$$
162 
WHUS73 KDLH 081454
MWWDLH

URGENT - MARINE WEATHER MESSAGE
National Weather Service Duluth MN
954 AM CDT Sun Aug 8 2021

LSZ143-146-147-150-081600-
/O.EXP.KDLH.SC.Y.0051.000000T0000Z-210808T1500Z/
Silver Bay Harbor to Two Harbors MN-Port Wing to Sand Island WI-
Sand Island to Bayfield WI-
Outer Apostle Islands Beyond 5 NM from Mainland-
954 AM CDT Sun Aug 8 2021

...SMALL CRAFT ADVISORY WILL EXPIRE AT 10 AM CDT THIS MORNING...

Winds have eased and waves are expected to subside.

$$

LSZ141-142-081600-
/O.EXP.KDLH.SC.Y.0050.000000T0000Z-210808T1500Z/
Grand Marais to Taconite Harbor MN-
Taconite Harbor to Silver Bay Harbor MN-
954 AM CDT Sun Aug 8 2021

...SMALL CRAFT ADVISORY WILL EXPIRE AT 10 AM CDT THIS MORNING...

Winds have eased and waves are expected to subside.

$$

LSZ144-145-082100-
/O.EXT.KDLH.SC.Y.0051.000000T0000Z-210808T2100Z/
Two Harbors to Duluth MN-Duluth MN to Port Wing WI-
954 AM CDT Sun Aug 8 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON...

* WHAT...Waves 3 to 5 ft.

* WHERE...Two Harbors to Duluth MN and Duluth MN to Port Wing WI.

* WHEN...Until 4 PM CDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone operating a smaller vessel should avoid navigating in
hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before this small craft advisory went out at Aug 6, 12:46 PM CDT, 3 hours 16 minutes earlier.

Area forecast discussion, Aug 6, 12:46 PM CDT, 3 hours 16 minutes before
Area Forecast Discussion
National Weather Service Duluth MN
1246 PM CDT Fri Aug 6 2021

.DISCUSSION...(Today through Thursday)
Issued at 329 AM CDT Fri Aug 6 2021

Summary: A few areas of fog and low clouds this morning before a
beautiful day. Precipitation chances increase over the weekend.
Continued busy weather pattern into next week.

Showers and thunderstorms have exited the region this morning
leaving behind a few areas of fog and low clouds. The fog should
mix out by mid-morning with the clouds moving eastward and skies
becoming mostly sunny by the afternoon due to a weak ridge aloft.
The winds behind the front will be mostly out of the north giving
the CWA a brief break from the smoke from the Canadian wildfires.
With that said, there is an Air Quality Alert to 9pm this evening.

Another upper level trough moves in Saturday with a developing
surface low pressure center over northeastern South Dakota with an
associated warm front draped southeastward to southeastern
Minnesota to southern Wisconsin. This will be the focus of our
next chance of precipitation developing early Saturday morning.
Showers and thunderstorms should develop along the warm front. It
appears based on the location of the warm front and CAMs that the
convection will be a mix of elevated and surface based. In the
warm sector MLCAPE will be near 2000 J/kg with Bulk Shear values
of 40 knots parallel to the front which will favor propagating
clusters of storms. In addition, elevated showers and
thunderstorms are possible given the isentropic lift at 310-315K
appears to be enough to create convection on the north side of the
front despite lack of instability. As the low pressure moves
northeastward instability on both sides of front increase MLCAPE
but Bulk Shear will be around 20 knots therefore convection that
does develop will be dependent on the strengthening of the surface
low pressure, upper level PVA, and diffluence. SPC has our far
southern counties in Marginal which seems reasonable given that
the majority of the better instability and lift is south of the
CWA.

Precipitation should continue into Sunday morning as the upper
level trough slowly moves eastward. By early next week, we have a
warm start to the work week, but temperatures should drop back
towards normal temperatures by Tuesday as our next shot of
precipitation enters the CWA.

&&

.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
Issued at 1246 PM CDT Fri Aug 6 2021

High pressure will move over the region for this afternoon and
shift to the east overnight as low pressure moves into the
Dakotas. Generally VFR conditions are expected to prevail into
this evening with some smoke leading to MVFR VSBYs at HIB, BRD and
perhaps INL at times. Winds turn easterly overnight and will bring
IFR or lower CIGs to DLH and HIB. Additionally, as a system begins
to move in from the southwest, MVFR CIGs are expected to filter in
to BRD and HYR. Showers at these two locations may start as early
as 12z, but have held off until 16z to introduce VCSH with this
update. Easterly winds will be on the breezy side Saturday with
gusts to 15 to 20 kts at DLH, HIB and INL by late morning.

&&

.MARINE...
Issued at 329 AM CDT Fri Aug 6 2021

Fairly quiet weather for today with winds out of the northwest 5
to 10 knots. Waves will be less than 2 feet. By Saturday winds
will switch around to the northeast 15 to 20 knots with gusts
near 25 knots. Waves will be increase to 3 to 5 feet, especially
near the head of the lake and the Outer Apostle Islands. A Small
Craft Advisory and a Beach Hazard Statement will likely be issued
early Saturday afternoon.

&&

.PRELIMINARY POINT TEMPS/POPS...
DLH  76  59  66  61 /  10  10  80  80
INL  74  53  79  58 /   0  10  40  60
BRD  80  60  76  64 /   0  20  60  70
HYR  79  56  75  62 /  10  10  80  80
ASX  77  56  71  61 /  10  10  60  80

&&

.DLH WATCHES/WARNINGS/ADVISORIES...
WI...None.
MN...None.
LS...None.
&&

DISCUSSION...KSE
AVIATION...BJH
MARINE...KSE
Hazardous weather outlook, Aug 6, 4:20 AM CDT, 11 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service Duluth MN
420 AM CDT Fri Aug 6 2021

MNZ010>012-018>021-025-026-033>038-WIZ001-002-006>008-071115-
Koochiching-North St. Louis-Northern Cook/Northern Lake-
North Itasca-Central St. Louis-Southern Lake/North Shore-
Southern Cook/North Shore-North Cass-South Itasca-South Cass-
Crow Wing-Northern Aitkin-South Aitkin-Carlton/South St. Louis-
Pine-Douglas-Bayfield-Burnett-Washburn-Sawyer-
420 AM CDT Fri Aug 6 2021

This Hazardous Weather Outlook is for portions of northeast
Minnesota and northwest Wisconsin.

.DAY ONE...Today and Tonight

Low air quality is expected across portions of the Northland into
this evening from Canadian wildfires. General public and
sensitive groups alike could experience health effects due to the
smoke.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Periodic chances for thunderstorms will occur Saturday into the
middle part of next week. Storms Saturday could be strong to
severe, mainly over southern portions of the Northland. The main
threats will be hail to one inch in diameter and damaging wind
around 60 mph. Frequent lightning and heavy rainfall will be
possible with all storms.

Brisk off lake winds will occur Saturday and will cause an
elevated risk of rip currents along the beaches in the Twin Ports
area.

.SPOTTER INFORMATION STATEMENT...

Skywarn spotter activation will not be needed today or tonight.

WIZ003-004-009-071115-
Ashland-Iron-Price-
420 AM CDT Fri Aug 6 2021

This Hazardous Weather Outlook is for portions of northwest
Wisconsin.

.DAY ONE...Today and Tonight

A few thunderstorms are possible today. Severe storms are not
expected.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Periodic chances for thunderstorms will occur Saturday into the
middle part of next week. Storms Saturday could be strong. Frequent
lightning and heavy rainfall will be possible with all storms.

.SPOTTER INFORMATION STATEMENT...

Skywarn spotter activation will not be needed today or tonight.

LSZ121-140>148-150-071115-
Bayfield to Oak Point WI-Grand Portage to Grand Marais MN-
Grand Marais to Taconite Harbor MN-
Taconite Harbor to Silver Bay Harbor MN-
Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN-
Duluth MN to Port Wing WI-Port Wing to Sand Island WI-
Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI-
Outer Apostle Islands Beyond 5 NM from Mainland-
420 AM CDT Fri Aug 6 2021

This Hazardous Weather Outlook is for portions of Lake Superior
and the Nearshore waters of western Lake Superior.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Periodic chances for thunderstorms will occur Saturday into the
middle part of next week. Storms Saturday could be strong. Frequent
lightning and heavy downpours will be possible with all storms.

Northeast winds will increase on Saturday and could become strong
enough to produce conditions hazardous for small craft. Small
Craft Advisories may be needed, most likely from Silver Bay to the
Twin Ports and along much of the South Shore.

Melde

More information may be obtained at the following web address:
http://www.weather.gov/duluth (all lower case)

The office that day

Everything else NWS Duluth, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 7:15 PM CDTSpecial Weather StatementDLHKanabec15 min
Aug 5, 7:20 PM CDTSpecial Weather StatementDLHLake25 min
Aug 5, 7:55 PM CDTSpecial Weather StatementDLHCook35 min
Aug 5, 8:22 PM CDTSpecial Weather StatementDLHChisago23 min
Aug 5, 7:06 PM CDTSpecial Weather StatementDLHDouglas9 min
Aug 5, 7:36 PM CDTSpecial Weather StatementDLHBurnett24 min

Nearby

Small Craft Advisories in Minnesota, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.